MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 16-jul-2024 apifix was made aware that patient # (b)(6) (pas# 090-a017) was scheduled for rod exchange on 17-jul-2024 due to broken rod (lenke 5).On (b)(6) 2024, it was reported that the surgery is being postponed.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures,and shipped according to manufacturer's specifications.Surgeon, information analysis: patient # (b)(6) (pas# 090-a017) inde procedure performed on (b)(6) 2022 on 16-jul-2024 apifix was made aware that patient # (b)(6) (pas# 090-a017) was scheduled for rod exchange on 17-jul-2024 due to broken rod (lenke 5).No report of patient harm/complications was received.On 18-jul-2024, it was reported that the surgery is being postponed.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment.Implant breakage is addressed in the ifu (dms-4472 rev g, dms-766 rev u) as potential risks associated with the mid-c system and spinal surgery generally.The risk of broken rod - implant breakage has been assessed and found to be acceptable (dms#777 rev s hazard id 106- mechanical failure resulting in breakage of rod) the risk has been quantified, characterized, and documented as acceptable within full risk assessment.Revision surgery is postponed at this time.Once additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Patient#: (b)(6), (pas#: (b)(6)) index procedure was performed on (b)(6) 2022.On 16-jul-2024 apifix was made aware that patient#: (b)(6) (pas#: (b)(6)) is scheduled for revision surgery on (b)(6) 2024.On 18-jul-2024, it was reported that the patient who was scheduled for rod exchange on (b)(6) from broken rod (lenke 5) is being postponed.(insurance coverage issues).On 03-sep-2024, apifix was notified that patient#: (b)(6) does not yet have a surgery date.On (b)(6) 2024, patient#: (b)(6) underwent revision surgery during which the mid-c rod and extender were replaced.No report of patient harm/complications was received.Explanted device is expected to be returned to manufacturer for analysis.Device received at apifix on 16-dec-2024; being sent to op.On february 17, 2025 engineer review occurred stating "the explanted device was returned to orthopediatrics in warsaw, in and was subjected to cleaning, steam sterilizing, and engineering evaluation.The device was obviously fractured at the mid-point of the pole and at the pole to spherical housing transition.The fractures appeared to be due to fatigue.Some of the surfaces had been smoothed indicating that the device remained in place post-fracture.This is supported by the complaint record, where many months spanned initial report of breakage and the device removal.The wear analysis portion of retrieval and analysis protocol ((b)(4)) was not conducted because the time of implantation was less than 12 months and the cause of failure was obvious fracture.".

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key19926096
Report Number3013461531-2024-00031
Device Sequence Number15547462
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-07-037-20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexFemale